Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 130, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 1:55 PM EDT for Mahoning County, Portage County, Trumbull County, Ohio. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2019, 1:55 PM EDT (17:55 UTC)
- Expired
- Jul 11, 2019, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Portage County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:18 PM EDT | TSTM WND DMG | 7 Sse Craig Beach, OH | LARGE TREES UPROOTED IN BERLIN CENTER, OH. |
| Jul 11, 2:19 PM EDT | TSTM WND DMG | 6 Ese Ravenna, OH | TREE DOWN ACROSS ROAD. |
| Jul 11, 2:36 PM EDT | TSTM WND DMG | 7 Sw Canfield, OH | SEVERAL LARGE BRANCHES DOWN ON POWER LINE ALONGSIDE ROUTE 165. |
| Jul 11, 2:45 PM EDT | TSTM WND DMG | 6 Sse Craig Beach, OH | TREE DOWN ON ROAD. |
| Jul 11, 2:54 PM EDT | TSTM WND DMG | 6 Sse Craig Beach, OH | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
402
WUUS51 KCLE 111755
SVRCLE
OHC099-133-155-111900-
/O.NEW.KCLE.SV.W.0130.190711T1755Z-190711T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
155 PM EDT Thu Jul 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Trumbull County in northeastern Ohio...
Southeastern Portage County in northeastern Ohio...
Central Mahoning County in northeastern Ohio...
* Until 300 PM EDT.
* At 155 PM EDT, a severe thunderstorm was located near Newton Falls,
or 10 miles east of Ravenna, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Salem, Niles, Canfield, Newton Falls, Lordstown, Hilltop,
Austintown, McDonald, Atwater, Edinburg, Ellsworth, Craig Beach,
Deerfield, North Jackson, Wayland, South Canal, Berlin Center,
Greenford and Mineral Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4093 8083 4093 8090 4103 8121 4120 8112
4120 8072 4090 8073 4090 8082
TIME...MOT...LOC 1755Z 293DEG 21KT 4112 8105
HAIL...0.75IN
WIND...60MPH
$$
King3 follow-up statements
395
WWUS51 KCLE 111824
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
224 PM EDT Thu Jul 11 2019
OHC133-111833-
/O.CAN.KCLE.SV.W.0130.000000T0000Z-190711T1900Z/
Portage OH-
224 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4093 8083 4093 8090 4099 8100 4120 8100
4120 8072 4090 8073 4090 8082
TIME...MOT...LOC 1823Z 290DEG 18KT 4103 8088
$$
OHC099-155-111900-
/O.CON.KCLE.SV.W.0130.000000T0000Z-190711T1900Z/
Trumbull OH-Mahoning OH-
224 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHWESTERN TRUMBULL AND CENTRAL MAHONING COUNTIES...
At 223 PM EDT, a severe thunderstorm was located near Canfield, or 8
miles north of Salem, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Salem, Niles, Canfield, Newton Falls, Lordstown, Hilltop, Austintown,
McDonald, Ellsworth, Craig Beach, North Jackson, South Canal, Berlin
Center, Greenford and Mineral Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4093 8083 4093 8090 4099 8100 4120 8100
4120 8072 4090 8073 4090 8082
TIME...MOT...LOC 1823Z 290DEG 18KT 4103 8088
HAIL...0.75IN
WIND...60MPH
$$
King823
WWUS51 KCLE 111845
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
245 PM EDT Thu Jul 11 2019
OHC155-111855-
/O.CAN.KCLE.SV.W.0130.000000T0000Z-190711T1900Z/
Trumbull OH-
245 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TRUMBULL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4093 8083 4093 8090 4098 8095 4102 8087
4104 8073 4090 8073 4090 8082
TIME...MOT...LOC 1845Z 288DEG 16KT 4096 8080
$$
OHC099-111900-
/O.CON.KCLE.SV.W.0130.000000T0000Z-190711T1900Z/
Mahoning OH-
245 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTH CENTRAL MAHONING COUNTY...
At 245 PM EDT, a severe thunderstorm was located near Canfield, or
near Salem, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Salem, Canfield and Greenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4093 8083 4093 8090 4098 8095 4102 8087
4104 8073 4090 8073 4090 8082
TIME...MOT...LOC 1845Z 288DEG 16KT 4096 8080
HAIL...0.75IN
WIND...60MPH
$$
King772
WWUS51 KCLE 111859
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
259 PM EDT Thu Jul 11 2019
OHC099-111908-
/O.EXP.KCLE.SV.W.0130.000000T0000Z-190711T1900Z/
Mahoning OH-
259 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MAHONING COUNTY
WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4093 8083 4093 8090 4098 8095 4102 8087
4104 8073 4090 8073 4090 8082
TIME...MOT...LOC 1858Z 293DEG 21KT 4093 8072
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:43 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 9:43 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 943 AM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .NEAR TERM /THROUGH FRIDAY/... No big changes to the forecast for today. Morning round of thunderstorms have moved east. Cold front is located near Toledo with new development expected by midday along the lake breeze and cold front. Previous Discussion follows. An upper level trough will move east across the area today with a surface low pressure system over northern Ontario, Canada. Well ahead of the front, temperatures will top out in the upper 80s to near 90 degrees again today. Along with the heat will come higher dewpoint readings in the upper 60s to lower 70s. The greatest instability will occur over the eastern third of the forecast area this afternoon due to the later timing of the cold front approaching from the west. The extreme east is under a slight risk for severe thunderstorms with the main threats being mostly thunderstorm wind damage. Western portions of the area may escape this round of precipitation and be on the dry side today as front moves through that area this morning. After frontal passage, the precipitation threat will come to an end as high pressure begins to build east. The high will bring fair weather and slightly cooler temperatures to the area tonight and again on Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will build east across the region Friday night through most of the day Saturday, providing dry conditions across the region. A weak cold front will drop south into the area late Saturday afternoon through Saturday night, bringing a low chance of showers and thunderstorms. The front pushes south of the area by Sunday morning, and will remain just south of the area through Sunday night, with perhaps a slight chance of a shower or storm across the far southern part of the forecast area Sunday. Temperatures will be seasonable in the mid to upper 80s Saturday, and a few degrees cooler on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .AVIATION /12Z Thursday THROUGH Monday/... A cold front will move through the area today and this will be the focus for the development of more showers and thunderstorms primarily over the eastern half of the area this afternoon. Otherwise, expecting a wind shift to a west-northwest direction today from west to east. There is the possibility that some of the storms in the extreme east could become severe with strong thunderstorm winds. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday into Sunday. && .MARINE... A cold front will work south to the lake by this afternoon and will cross the lake tonight. Winds will become northerly behind the front in the 10-15 knot range, and for now will likely remain below small craft advisory conditions. Winds will subside through the night and become more northwesterly by Friday. High pressure will build across the lake Friday and Friday night before another cold front moves south towards the lake Saturday and across the lake Saturday evening. Southwest winds will increase ahead of the front Saturday before becoming northerly Saturday night into Sunday. Light winds will persist into the early part of next week with high pressure overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Lombardy MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 939 AM EDT Thu Jul 11 2019 LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047- 089-121345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox-Ashtabula Lakeshore- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-121345- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today. The main threat will be damaging thunderstorm wind gusts. These storms also have the potential for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 11, 1:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
131 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 1 SSE SUGAR BUSH KNOLLS 41.19N 81.34W
07/11/2019 PORTAGE OH FIRE DEPT/RESCUE
TREE AND UTILITY LINES DOWN.
&&Local storm report, Jul 11, 1:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
134 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 4 NNW RAVENNA 41.21N 81.26W
07/11/2019 PORTAGE OH FIRE DEPT/RESCUE
TREE DOWN ON VEHICLE.
&&Local storm report, Jul 11, 1:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HEAVY RAIN 2 SE STREETSBORO 41.22N 81.32W
07/11/2019 M2.17 INCH PORTAGE OH BROADCAST MEDIA
REPORTED ON STATE ROUTE 14.
&&
RCLocal storm report, Jul 11, 1:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 WSW MANTUA 41.26N 81.28W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:37 PM EDT | Special Weather Statement | CLE | Seneca | 38 min |
| Jul 11, 5:42 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 11, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 51 min |
| Jul 11, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 46 min |
| Jul 11, 1:31 PM EDT | Areal Flood Advisory | CLE | Portage | 4 hr |
| Jul 11, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 59 min |
| Jul 11, 2:31 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Jul 11, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 40 min |
| Jul 11, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
| Jul 11, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| Jul 11, 3:45 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.